Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 124, NWS Melbourne, FL

October 30, 1994Marion County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Oct 30, 1994, 12:28 PM EST for Marion County, Florida. It was in force for 62 min.

The area

The counties it named.

The facts

Issued
Oct 30, 1994, 12:28 PM EST (17:28 UTC)
Expired
Oct 30, 1994, 1:30 PM EST
In force
62 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Marion County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 12:00Z, 5.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1994-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1994-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
360 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDAB 301729 RRA
SVRDAB
FLC083-301830-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
1228 PM EST SUN OCT 30 1994
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  130 PM EST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTH CENTRAL FLORIDA
 
   ...MARION COUNTY
 
NATIONAL WEATHER SERVICE RADAR INDICATES NUMEROUS RAPIDLY DEVELOPING
THUNDERSTORMS ACROSS MARION COUNTY. THESE STORMS WERE MOVING NORTHEAST
AT 20 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 9:30 AM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Oct 30, 9:30 AM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 AM EST SUN OCT 30 1994

88D SHOWING LNE OF STRONG STORMS MOVING ACROSS N FL ATTM. ONLY MINOR
CHANGES TO FCST AS SAO'S SHOWING MSTLY PC SKIES EXCEPT CENTRAL
INTERIOR SECTIONS DUE TO FOG. SINCE TROUGH STILL TO WEST AND THE FACT
THAT IT WILL BE MOVING THRU DURING PRIME HEATING WOULD NOT BE
SURPRISED TO SEE MORE STRONG STORMS ACROSS AREA THIS AFTERNOON (THIS
IS ESPECIALLY TRUE DUE TO THE FACT WE SHOULD SEE MORE SFC HEATING THEN
WE RECEIVED YDAY) AND WILL MENTION IN UPDATE.

@1...VOLUSIA LAKE ORANGE SEMINOLE OSCEOLA
@2...BREVARD INDIAN RIVER ST LUCIE MARTIN OKEECHOBEE

MCO
DAB
MLB

SJH

$D6```FXCA
8xOFTUM

##FXUSP
RFTCN4>
^FTUM(
IFPUSB
wFZUS
DjyFTUW6
Ls3#FXUSn
~MFPCN<
,FZUS
4#FXUS

23#FXUS.
 wFPAKF
VFPCNx
FPUS
HsFXCA
hFPUS
FTCNr
FAZZT
	[#FXUSl
#FXUS*
(FAZZhfdJ\BNBNBb%V##FXUS:
)'%FTCN
3^FZUS
$D;FPAK

/FTAK
 ;VFPCNf
\;^yFTCNz
4#FXUSX*
$FZUS
>)OFTCNF
;XFPUS
5FPUSV
 %)OFTCN
7FTCN
<3{FPUS"
)@FTUWf
 FZUSX
8"OFTUW5
%fZFEAK
$5FZUS
$N-FPAK^
@!@FTUM

In the hours before

Special weather statement, Oct 30, 11:05 AM EST, 1 hour 23 minutes before
FLZ041-044>047-053-054-058-059-064-501-301830-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1105 AM EST SUN OCT 30 1994

...NUMEROUS THUNDERSTORMS EXPECTED ACROSS EAST CENTRAL FLORIDA WITH
SOME STORMS POSSIBLY SEVERE NORTH OF A MELBOURNE TO FORT MYERS
LINE...

DOPPLER RADARS LATE THIS MORNING INDICATED A FAIRLY STRONG LINE OF
THUNDERSTORMS STRETCHING FROM JACKSONVILLE TO GAINESVILLE TO CRYSTAL
RIVER AND THEN INTO THE GULF OF MEXICO. THIS LINE OF STORMS WAS
ASSOCIATED WITH A UPPER LEVEL STORM SYSTEM MOVING NORTHEASTWARD OUT OF
THE NORTHEAST GULF OF MEXICO. THIS LINE OF STORMS IS EXPECTED TO MOVE
EAST AND MOVE ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON.

SINCE ABUNDANT MOISTURE AND AN UNSTABLE ATMOSPHERE REMAINS OVER THE
REGION...SOME OF THE THUNDERSTORMS COULD BE STRONG WITH A FEW STORMS
BECOMING SEVERE. THE GREATEST CHANCE FOR SEVERE STORMS WILL BE NORTH
OF A LINE FROM MELBOURNE TO FORT MYERS.

RESIDENTS OF EAST CENTRAL FLORIDA SHOULD BE ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. STORM SPOTTERS AND HAM RADIO OPERATORS ARE
REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL
WEATHER SERVICE.

HODANISH
Special weather statement, Oct 30, 11:18 AM EST, 1 hour 10 minutes before
FLZ041-044>047-053-054-058-059-064-501-301830-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1105 AM EST SUN OCT 30 1994

...NUMEROUS THUNDERSTORMS EXPECTED ACROSS EAST CENTRAL FLORIDA WITH
SOME STORMS POSSIBLY SEVERE NORTH OF A MELBOURNE TO FORT MYERS
LINE...

DOPPLER RADARS LATE THIS MORNING INDICATED A FAIRLY STRONG LINE OF
THUNDERSTORMS STRETCHING FROM JACKSONVILLE TO GAINESVILLE TO CRYSTAL
RIVER AND THEN INTO THE GULF OF MEXICO. THIS LINE OF STORMS WAS
ASSOCIATED WITH A UPPER LEVEL STORM SYSTEM MOVING NORTHEASTWARD OUT OF
THE NORTHEAST GULF OF MEXICO. THIS LINE OF STORMS IS EXPECTED TO MOVE
EAST AND MOVE ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON.

SINCE ABUNDANT MOISTURE AND AN UNSTABLE ATMOSPHERE REMAINS OVER THE
REGION...SOME OF THE THUNDERSTORMS COULD BE STRONG WITH A FEW STORMS
BECOMING SEVERE. THE GREATEST CHANCE FOR SEVERE STORMS WILL BE NORTH
OF A LINE FROM MELBOURNE TO FORT MYERS.

RRESIDENTS OF EAST CENTRAL FLORIDA SHOULD BE ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. STORM SPOTTERS AND HAM RADIO OPERATORS ARE
REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL
WEATHER SERVICE.

HODANISH
Special weather statement, Oct 30, 12:22 PM EST, 6 minutes before
FLZ041-044>047-053-054-058-059-064-501-301825-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1223 PM EST SUN OCT 30 1994

...SEVERE THUNDERSTORMS REPORTED ACROSS MARION COUNTY....

...SEVERE WEATHER POSSIBLE ACROSS EAST CENTRAL FLORIDA THIS
AFTERNOON...

AT 1217 PM WEATHER RADAR INDICATED SEVERE THUNDERSTORMS IN MARION
COUNTY MOVING EAST AT 15 MPH. DAMAGE AND A POSSIBLE TORNADO WAS
REPORTED WITH THIS STORM.

CONDITIONS ARE FAVORABLE FOR THE POSSIBILITY OF SEVERE WEATHER
ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON...AND A TORNADO WATCH
HAS BEEN ISSUED FOR THE NORTHERN 2/3 RDS OF EAST CENTRAL FLORIDA.

RESIDENTS ACROSS EAST CENTRAL FLORIDA SHOULD REMAIN ALERT FOR THE
POSSIBILITY OF SEVERE WEATHER OVER THE REGION THIS AFTERNOON. SEEK
SHELTER IF THREATENING WEATHER APPROACHES.
Special weather statement, Oct 30, 12:23 PM EST, 5 minutes before
FLZ041-044>047-053-054-058-059-064-501-301825-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1223 PM EST SUN OCT 30 1994

...SEVERE THUNDERSTORMS REPORTED ACROSS MARION COUNTY....

...SEVERE WEATHER POSSIBLE ACROSS EAST CENTRAL FLORIDA THIS
AFTERNOON...

AT 1217 PM WEATHER RADAR INDICATED SEVERE THUNDERSTORMS IN MARION
COUNTY MOVING EAST AT 15 MPH. DAMAGE AND A POSSIBLE TORNADO WAS
REPORTED WITH THIS STORM.

CONDITIONS ARE FAVORABLE FOR THE POSSIBILITY OF SEVERE WEATHER
ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON...AND A TORNADO WATCH
HAS BEEN ISSUED FOR THE NORTHERN 2/3 RDS OF EAST CENTRAL FLORIDA.

RESIDENTS ACROSS EAST CENTRAL FLORIDA SHOULD REMAIN ALERT FOR THE
POSSIBILITY OF SEVERE WEATHER OVER THE REGION THIS AFTERNOON. SEEK
SHELTER IF THREATENING WEATHER APPROACHES.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 11:35 AM ESTSevere Thunderstorm WarningMLBMarion55 min
Oct 30, 11:43 AM ESTTornado WarningMLBMarion32 min
Oct 30, 12:25 PM ESTSevere Thunderstorm WarningMLBFlagler65 min
Oct 30, 1:06 PM ESTTornado WarningMLBMarion69 min
Oct 30, 1:35 PM ESTTornado WarningMLBFlagler55 min
Oct 30, 1:43 PM ESTSevere Thunderstorm WarningMLBLake, Volusia62 min
Oct 30, 2:06 PM ESTTornado WarningMLBLake50 min
Oct 30, 2:23 PM ESTSevere Thunderstorm WarningMLBSeminole, Volusia67 min
Oct 30, 2:28 PM ESTSevere Thunderstorm WarningMLBFlagler62 min
Oct 30, 5:02 PM ESTSevere Thunderstorm WarningMLBSaint Lucie43 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.